Agenda for 3rd Meeting of OERu Partners



6 – 7 November 2014, University of Tasmania

Aims

The aims of the meeting are to:

- Review progress on the 2014 operational priorities
- Review the OERu Strategic Plan 2015 2017
- Calibrate key performance indicators for the 2015 operational priorities
- Develop proposals for action for the implementation of the OERu consolidation phase.
- Identify issues for tabling at the meeting of the OERu Council of Chief Executive Officers.

Meeting design and principles of engagement

This is not a conference --- it is an open implementation planning meeting which will change the lives of students currently excluded from the formal post-secondary education sector worldwide. The meeting is designed to take the form of a strategic planning sprint aimed at producing outputs in a short time utilising the diverse experience of attendees. Using open methodologies, proposals for action are refined transparently after the meeting.

The meeting agenda is based on the following principles:

- Build on our OERu decisions, work done to date and inputs from the OERu 2014 Annual Report.
- OERu partners have decision-making autonomy regarding the agenda and implementation decisions.
- Focus on decisions for the 2015 OERu action plan hence the emphasis on progressing the consolidation phase of the OERu implementation.
- Identify strategic issues for the medium and long term but avoid the temptation of trying to solve all problems at this meeting.
- Keep presentations and monologues to a minimum.
- Avoid unnecessary affirmations or agreements with previous speakers. Contribute when you have something new to add, want to clarify a previous point or table an alternative view or idea.

Day 1, 6 November 2014

Session 1: Aims of the meeting, meeting our partners and our OERu journey

Objectives

- welcome participants to Australia and the University of Tasmania
- articulate the aims of the 3rd meeting of partners
- get to know the OERu family
- recap the OERu journey.

Item	Description	Duration	Time
Registration	Group networking	30 mins	8:30AM
Welcome to country	Facilitator: Natalie Brown, University of Tasmania Acknowledgement to Australia Professor David Sadler, Deputy Vice-Chancellor (Students and Education), University of Tasmania.	3 mins	9:00AM
Official welcome	Welcome from David Sadler, Deputy Vice-Chancellor (Students and Education), University of Tasmania.	12 mins	9:03AM
Aims of the meeting and principles of engagement	Welcome from David Porter, international member of the OER Foundation Board of Directors.	15 mins	9:15AM
Introductions & vision for next phase of OERu	<i>Facilitator: David Porter</i> Participants introduce themselves and share their wish for OERu's next phase of development using the two breath rule (no more than 2 mins per participant).	60 mins	9:30AM
OERu milestones	<i>Facilitator: Wayne Mackintosh</i> Brief history of the OERu and key decisions	15 mins	10:30AM
Group photograph	Face-to-face participants convene for group photo	5 mins	10:45AM
Morning tea and virtual coffee	Group networking and reflection	25 mins	10:50AM

Session 2: Taking stock, critical friend review and meeting priorities

Objectives

- Update new members of the OERu family
- Review the 2014 Annual Reports of the OERu working groups
- Conduct a critical friend review of OERu operations and corresponding progress
- Identify meeting priorities.

Item	Description	Duration	Time
2014 Annual report of the OERuMC and working groups	 Facilitator: Wayne Mackintosh. Conveners of the OERu working groups present their 2014 annual report and recommendations for 2015. (Maximum of 6 mins per report) OERu Management Committee, Wayne Mackintosh, OER Foundation Strategic planning, Wayne Mackintosh for Jim Taylor, University of Southern Queensland. Curriculum & programme of study, Sandra Wills, Charles Sturt University Course design & development partners manual, Irwin DeVries, Thompson Rivers University. Course approval and quality, Sarah Lambert, University of Wollongong. Credit transfer and course articulation, Christine Wihak, Thompson Rivers University. Technology, Brian Lamb, Thompson Rivers University. Marketing, recruitment and communication, David Bull, University of Southern Queensland PLAR portfolio course, Marc Singer, Thomas Edison State College. 	60 mins	11:15AM
Critical friend review, priorities and issues	 Mini-breakout Facilitator: Wayne Mackintosh Participants randomly assigned to 4 groups plus one virtual group and tasked to: Identify what the OERu has done well Identify areas where the OERu can improve Identify the top 3 priorities this meeting should address Any issues which should be tabled at the OERu Council of CEOs meeting. 	30 mins	12:15PM

Report back on critical friend review and meeting priorities	Facilitator: Rory McGreal, Athabasca University and OERF Board of Directors4 groups plus one virtual group report back (5 mins each)	30 mins	12:45PM
Lunch break	Group networking (local and virtual)	30 mins	1:15PM

Session 3

Evergreen strategic planning and Strategic Goal 1: Achieve a fiscally sustainable and scalable OERu network

Objectives

- Confirm the OERu's evergreen strategic planning approach
- Summarise the open consultation process
- Share the process leading to final approval of the strategic plan by the OER Foundation Board of Directors.
- Summarise objectives for Strategic Goal 1.
- Develop proposals for action for 2015 operational priorities relating to achieving a fiscally sustainable and scalable OERu network.

Item	Description	Duration	Time
Evergreen strategy and Strategic Goal 1: Achieve a fiscally sustainable and scalable OERu network	 Facilitator: Wayne Mackintosh. Confirm the OERu evergreen strategic planning model Summarise the open consultation process leading to final approval of the strategic plan. Summarise Strategic Goal 1 and corresponding objectives Proposal for action groups: OERu partner recruitment (Convener: Wayne Mackintosh) Community source for technology innovation and local integration (Convener: Brian Lamb) OERu community building and capability development(Convener: Irwin DeVries) Academic Volunteers International - Volunteer engagement(Convener: David Bull) Strategic projects to diversify external funding (Convener: David Porter) 	15 mins	1:45PM

Item	Description	Duration	Time
	Substantive breakout		
Proposals for action	 Participants self-select to work in one of the five groups identified in the previous session. Groups are tasked to: Focus on 2015 OERu operational priorities contributing to targets of the 3-year strategic plan Consider the draft KPIs (and recalibrate if necessary) Identify the activities to achieve the proposed outputs and assign responsibility Table any issues which the OERu Council of CEOs will need to consider. 	45 mins	2:00PM
Feedback and implementation decisions	 Facilitator: University of Tasmania Each group will summarise their proposal for action (5 minutes per group) Summary of inputs from the virtual group (5 mins) Plenary discussion and partner decisions (15 mins) 	45 mins	2:45PM
Afternoon coffee and virtual tea	Group networking and reflection	30 mins	3:30PM

Session 4: Show and tell

Objectives

- Demonstrate developments in shared OERu technology infrastructure to support the design, development and delivery of courses
- Share a selected exemplar of OERu course reuse.

Item	Description	Duration	Time
Show and tell	 Facilitator: Brian Lamb, Thompson Rivers University Session to demonstrate selected OERu initiatives. Course site design project - Wayne Mackintosh, OER Foundation Community source contribution (Course creation and delivery) - Tim McCallum, University of Southern Queensland Introduction to Critical Reasoning, remix example from Unisa course - Marc Singer, Thomas Edison State College. 	30 mins	4:00PM

Item	Description	Duration	Time
Questions, answers and	<i>Facilitator: Brian Lamb, Thompson Rivers University</i> Plenary session to consider questions, answers and potential solutions for the OERu arising from the show	30 mins	4:30PM
solutions	and tell examples.	30 mins	4.5012101

Day 2, 7 November 2014

Session 5 Developing a coherent programme of study

Objectives

- Review data from the OERu Bachelor of General Studies (BGS) and course articulation survey.
- Generate an "idealised" degree structure for the OERu with pathways (streams) and corresponding exit credentials to inform the nomination and development of future courses towards a coherent programme of study.
- Design a general education component for the 1st year of study towards the Bachelor of General Studies.
- Plan activities for streamlining procedures for nominating OERu courses and supporting design documentation.
- Progress opportunities for the collaborative design and development of the nominated courses in the area of digital citizenship.

Item	Description	Duration	Time
Towards an idealised degree structure, product development and OERu process enhancements	 Facilitator: Wayne Mackintosh Review data from the BGS survey, introduce concept idea for a General Education component for the OERu BGS and summary of Strategic Goal 2 andGoal 3. Allocation of groups to develop proposals for action: Develop product for pathways of study - Focus: 2nd, 3rd and 4th year of study (Convener: Sandra Wills) Develop product for general education component - Focus: 1st / Foundation year of study (Convener: David Bull) Streamlining procedures for nominating courses and supporting design documentation (Convener: Sarah Lambert) Expand roles for distributed and networked leadership - (Convener: Irwin DeVries) Digital citizenship course working group (Convener: Veronique Olin) 	30 mins	9:00AM

Item	Description	Duration	Time
Proposals for action	Substantive breakout Participants self-select to work in one of the five groups identified in the previous session. Groups are tasked to: • Focus on 2015 OERu operational priorities contributing to targets of the 3-year strategic plan • Consider the draft KPIs (and recalibrate if necessary) • Identify the activities to achieve the proposed outputs and assign responsibility • Table any issues which the OERu Council of CEOs will need to consider.	45 mins	9:30AM
Feedback and implementation decisions •	<i>Facilitator: University of Tasmania</i> Each group will summarise their proposal for action (5 minutes per group) Summary of inputs from the virtual group (5 mins)	30 mins	10:15AM
Morning tea and virtual coffee	Local and virtual networking	30 mins	10:45AM

Session 6: Improving processes for OERu operating at scale

Objectives

- Highlight international interest in virtual mobility for OER learning
- Review OERu guidelines for credit transfer and course articulation, and to determine next steps
- Review OERu progress on quality guidelines and to determine next steps
- Review progress with the partners design and development manual and to determine next steps
- Consider solutions for communicating OERu services to learners

Item	Description	Duration	Time
Virtual mobility, OERu quality and communicating services to learners	 Introduce international projects focusing on virtual mobility for OER learning. Summarise proposed OERu approach for credit transfer and course articulation and allocate groups to work on proposals for action to plan and improve processes for OERu operations. eMundus (European Commission funded project) - Wayne Mackintosh (8 mins) VMPass (European Commission funded project) - Gráinne Conole (8 mins) OERu credit transfer and course articulation guidelines (8 mins) OERu credit transfer and course articulation (Convener: Christine Wihak) Partners design and development manual (Convener: Irwin DeVries) Quality assurance procedures (Convener: Sarah Lambert) Communicating OERu study options, services and pricing (Convener: Sandra Wills) 	30 min	11:15AM
Proposals for action	Substantive breakout Participants self-select to work in one of the five groups identified in the previous session. Groups are tasked to: Focus on 2015 OERu operational priorities contributing to targets of the 3-year strategic plan Consider the draft KPIs (and recalibrate if necessary) Identify the activities to achieve the proposed outputs and assign responsibility Table any issues which the OERu Council of CEOs will need to consider.	45 min	11:45AM
Feedback and implementation decisions	<i>Facilitator: University of Tasmania</i> Each group will summarise their proposal for action (5 minutes per group) Summary of inputs from the virtual group (5 mins)	30 min	12:30PM
Lunch	Local and virtual networking	30 min	1:00PM

Session 7: Innovation pilots

Objectives

- The objectives of this session are to:Progress implementation planning of the two innovation pilots identified by the OERu network
 - Brainstorm and prioritise high-priority innovation pilots for the future.

Item	Description	Duration	Time
Foster innovation through OERu pilot projects	 Summary of Strategic Goal 4, existing pilots and allocation of groups: PLAR portfolio course project - Marc Singer Parallel mode micro course delivery by two or more partners - Wayne Mackintosh Identify and select high priority pilots for the future - David Porter 	15 min	1:30PM
Proposals for action	 Mini breakout Participants self-select to work in one of the five groups identified in the previous session. Groups are tasked to: Focus on 2015 OERu operational priorities contributing to targets of the 3-year strategic plan Consider the draft KPIs (and recalibrate if necessary) Identify the activities to achieve the proposed outputs and assign responsibility Table any issues which the OERu Council of CEOs will need to consider. 	30 min	1:45PM
Feedback and implementation decisions	<i>Facilitator: University of Tasmania</i> Each group will summarise their proposal for action (5 minutes per group) Summary of inputs from the virtual group (5 mins) Plenary discussion and partner decisions (10 mins)	30 min	2:15PM
Afternoon coffee and virtual tea	Local and virtual networking	30 min	2:45PM

Session 8: Input evaluation

Objectives

The objectives of this session are to:

- Provide an overview of the Context, Input, Process and Product (CIPP) model adopted by the partners to evaluate the implementation of the OERu
- To review survey items for the Input evaluation.

Item	Description	Duration	Time
How we measure progress	 Facilitator: Wayne Mackintosh Overview of the CIPP evaluation model and schedule for the proposed Input evaluation to be conducted by the Australian Digital Futures Institute at the University of Southern Queensland. Review draft survey items for the Input evaluation. 	15 min	3:15PM
Review .	Plenary discussion to: Review the draft survey items	30 min	3:30PM

Session 9: Conclusion and the way forward

Objectives

- Review issues raised and to be tabled at the <u>OERu Council of Chief Executive Officers</u> meeting.
- Confirm dates for the OERu 2015 series of meetings.
- Consider the way forward.

Item	Description	Duration	Time
The way forward	 Chair: David Porter Brief review of meeting issues tabled for CEOs meeting Announcing dates and venue for the 2015 OERu meetings - Wayne Mackintosh Discussion on the way forward. Conclusion 	30 min	4:00PM
Refreshments	Local networking	60 min	4:30PM